MAUDE Adverse Event Report: STRYKER GMBH UNIVERSAL ROD T2 FEMUR Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH UNIVERSAL ROD T2 FEMUR Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0110
Medical Device Problem Codes Break (1069); Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the instrument broke during explantation.Replacement was available.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to h4 (manufacturing date).The reported event could be confirmed, since the device was returned, and matches the alleged failure.Device inspection revealed the following: the received universal rod was visually inspected in which we can see discoloration on the handle and scratch marks through the surface of the rod which indicate intensive usage over a period of time.We can see a material chip on the start of the cylindrical rod which indicates hitting.The tip is broken off the broken section was not returned; from the microscopic view, we can confirm that the breakage is brittle in nature smooth surface which was caused by the application of excessive rotational and bending force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user-related, there was application of excessive rotational and bending force.If any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Please note correction to h6 (device code).
 
Event or Problem Description

Brand Name
UNIVERSAL ROD T2 FEMUR Ø9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17312247
Report Number0009610622-2023-00251
Device Sequence Number6506792
Product Code LXH
UDI-Device Identifier04546540196019
UDI-Public04546540196019
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0110
Device Catalogue Number18060110
Device Lot NumberK841429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/13/2023
09/14/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/08/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown